MAUDE Adverse Event Report: MEDCOMP 16F X 28CM SPLIT CATH III

MEDCOMP 16F X 28CM SPLIT CATH III
Model Number RMS23602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are unable to determine the cause or factors that may have contributed to this event.Simulated clamping tests to validate that the clamp will function as intended on the catheter extension is performed.The clamps are run through over 1,000 cycles and visually examined for excessive wear (physical deterioration, and cracks).
 
Event or Problem Description
Dialysis initiated using the patient's avf.The venous needle infiltrated and the dialysis treatment was converted to using the patient's right internal jugular catheter, it was noted the arterial red clamp was cracked and unable to be clamped.Dialysis treatment was terminated, catheter ports flushed and capped.Upon patient ambulating to scale patient began coughing, complained of shortness of breath and severe chest pain.911 was called.Patient was transported to the hospital and admitted.Patient was discharged from the hospital 3 days later.

Brand Name
16F X 28CM SPLIT CATH III
Common Device Name
SPLIT CATH III
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8750272
Report Number2518902-2019-00039
Device Sequence Number16654731
Product Code MSD
UDI-Device Identifier00884908038583
UDI-Public884908038583
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2019
Report Date (Section F) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberRMS23602
Device Catalogue NumberRMS23602
Device Lot NumberMLDQ960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Outpatient Treatment Facility
Date Report to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age40 YR
Patient Weight125